MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ZERO TIP¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER ZERO TIP¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063901010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a zero tip¿ basket was used in the ureter during a ureteroscopy procedure performed on (b)(6) 2018.According to the complainant, during procedure, the wire from the handle was found to be broken.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A visual analysis of the returned device found that the working length (including the sheath and the pull wire) was broken at the proximal section near the heat shrink at the handle section, consequently, confirming the reported complaint.It is the most likely that the device could have been excessively manipulated since the failure found (working length broken), is an issue that could have been generated by excessive manipulation of the device by the user or excess of force applied to the product prior to the procedure, excess of force can cause damages or deformities.Therefore, the most probable root cause of this complaint is ¿handling damage".A review of the device history record (dhr) was performed and no deviation was found.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
ZERO TIP¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7343331
Report Number3005099803-2018-00812
Device Sequence Number19108286
Product Code FFL
UDI-Device Identifier08714729342007
UDI-Public08714729342007
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberM0063901010
Device Catalogue Number390-101
Device Lot Number0019039526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR